Cough and clearing of throat: Hi, is there... - AF Association

AF Association

20,297 members24,837 posts

Cough and clearing of throat

MydogBrandy
MydogBrandy

Hi, is there anyone that gets constant feeling of having to cough to clear throat and constant little coughs, am sure it’s the tablets I take, blood thinners statins and beta blockers , thankyou for any advice

28 Replies
oldestnewest
Hidden
Hidden

Do you take something that ends in -pril like Linsinopril or Ramipril?

MydogBrandy
MydogBrandy in reply to Hidden

No, on aspirin, atorvastatin, bisoprolol, isosorbide mononitrate and ticagrelor

Hidden
Hidden in reply to MydogBrandy

Well, that rules out some frequent culprits! Have you looked at the list of common side effects listed in the leaflets that come with your medication?

MydogBrandy
MydogBrandy in reply to Hidden

Yeh can’t see anything, got an appointment on Monday with cardiologist so will ask him and report back.thanks for your help

I am on Bisoprolol 10mg and have the same symptoms. Also have to clear my throat as more phlegm in the mornings. Some nights I am woken with coughing

Thanks mine is through the day but I’m ok during the night

Mrsvemb
Mrsvemb in reply to MydogBrandy

I wouldn’t say that I have a cough, but I get a ‘frog in my throat’ frequently. I think is is caused by the Bisoprolol. I take 2.5mg twice a day.

MydogBrandy
MydogBrandy in reply to Mrsvemb

That might be it then, I’ve been taking these for two months. Thanks

Could it be this?

mydr.com.au/respiratory-hea...

MydogBrandy
MydogBrandy in reply to oyster

Don’t think so oyster, it’s just started since I have been put on all these tablets following 3 heart attacks and two bouts of angina , wondered which tablet is the culprit, thanks anyway

Auriculaire
Auriculaire in reply to oyster

It says this can be caused by medications but then does not mention which ones!

I had a cough for a month or two after my ablation. I am sure it was just an irritation of my pipes. It is completely gone now. I only took Eliquis post-ablation for 3 months.

Hi coalmine canary my wife is going for an ablation for svt in January, she is so worried was yours for svt?

Do you take Lisinopril? It absolutely makes one cough. When I first started taking it, it was horrible. Fortunately, I take 5 mg. each night and the cough has almost gone away, but it took a long time for that to happen. see this - "One of the telltale adverse effects of ACE inhibitors, including lisinopril, is a chronic, hacking cough — a potential side effect that patients often don't hear about. Studies suggest that up to a third of all patients taking an ACE inhibitor will develop this type of chronic dry cough, and the cough often doesn't go away when they stop taking the drug. This happens more with women than with men, and more with African Americans and Asians than others."

MydogBrandy
MydogBrandy in reply to mbheart

Thanks for that info

My mum has this cough, thickly throat after being put on Atorvastatin and when it was changed to a different statin (pravastatin) it disappeared. I've just been trialled for some research into statins and they particularly wanted people that had a cough or myscle/joint pain while on statins so obviously it's been a problem and may be worth asking your GP to change it for another.

MydogBrandy
MydogBrandy in reply to Angie06

Oh thanks very much will look at asking about that

Do you take any meds for blood pressure? It’s known that Ramipril and some other BP meds can cause a persistent cough.

No blood pressure is great but thanks

How long have you been on the Ticagrelor? I think you need to discuss your symptoms with your cardiologist.

Good luck

About two months, seeng cardiologist on Monday thanks

I had a really heavy cold and a hacking cough in August. It is much less now but it hasn't gone away completely. I have a short bout during the night and when I wake up in the morning. Of the type of tabs you mention, I'm on Rivaroxaban and Nevidolol beta blocker. I mentioned it to am ambulance woman at the last late night drama - some time ago, I'm glad to say - and she said: "Oh, the Furosemide cough" but I've mentioned that to my GP and he doesn't recognize it as a thing.

Will come back when I ask cardiologist on Monday thanks

I would agree with you MydogBrandy, I experienced something similar making lots

of phlegm while on Bisoprolol. Now I don't take it any longer am not coughing up the phlegm. Is that coincidence or is it coincidence ? Well it's great being off Bisoprolol !

I have the same - cough and throat clearing especially after waking up in the morning. It started after I began taking Atorvastatin and Xarelto.

I know it’s not good, constant reminder of knowing you are not 100% fit

Yeah have had this for years. No worries. I hold a PCV bus drivers licence and have a medical every year. My GP always checks my chest out and no problems. I am on (amongst a range of other stuff) Ramipril and Bisoprolol of the two I blame Bisoprolol. At certain times of the year it worsens, usually Spring and early summer when the pollen count rises significantly. I find taking Benylin (Chesty coughs) non drowsy eases things when it gets very bad. Given the range of meds I am on, including warfarin, this was recommended by my pharmacist.

John

Thanks for that tip will try that route

You may also like...